May 20, 2004
I have been switched to a new regimen involving Kaletra with Epivir and Viread. My previous regimen was Epivir, Viread, and Zerit which finally failed after 2 years dropping me to a cell count of 44 and VL of 185,000. I have now been taking the Kaletra since Mar 31, and my CD4 report went higher to 179 in 4 weeks. Today, I saw my HIV doctor and complained of my inability to tolerate Kaletra -- I have queasy stomach or stomach cramps, which lead to diarrhea and feel like my system is blowing up from the inside all the way up to my neck. Fortunately, I have not vomited from this yet, but always have this feeling. Do you have any suggestions, or have I not given this enough time to adjust to? My phenome resistance reports me totally resistant to any of the NNRTI's, and now sensitive to all the previously resistant PI's I was once resistant to 3 years ago. My doctor had some blood drawn to do a viral load, although she said it still may be a little early for a good indication. I know Dr. Henry has suggested Reyataz to someone who was also having trouble with Kaletra in the gut tolerance area. Thanks in advance for all your help.
Response from Dr. Henry
The GI complaints seen with Kaletra sometimes improve further over the first several months. Immodium, Lomotil, calcium supplements, oat bran--all seem to help some patients with chronic Kaletra related diarrhea. Reyataz, Lexiva, Invirase, Crixivan-all can be taken with low dose ritonavir and can be tried as an alternative to Kaletra if the GI complainst dont't resolve (which drug depends on resistance status). I would worry about using a PI without ritonavir. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ear Infection After Oral Sex With No Protection Does It Mean I Have HIV
- Groin Pain After Sex With Hooker Condom Broke Worried I Have HIV
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Tingling Lips After Rubbing Vagina Worried I Have HIV
- Can Blood Work Tell If Had Hep B Vaccine?
- Does Penicillin Cure Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.